MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE
Model Number M0063903200
Medical Device Problem Codes Difficult to Open or Close (2921); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: device code a0414 captures the reportable event sheath torn at distal end.
 
Event or Problem Description
It was reported that a nitinol retrieval coil device was used during a holmium laser lithotripsy for ureteral calculi procedure.It was reported that the device could not be deployed normally inside the patient, and it was taken out.However, it was found that the tip of the basket was fractured.The procedure was completed with another of the same device with no patient complications.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: device code a0414 captures the reportable event sheath torn at distal end.Block h11: investigation results the returned stone cone was analyzed, and a visual evaluation noted that the coil was received in close state.It was also noted that the blue sheath was pushed passed the distal stop.Functional examination was performed and upon opening the coil it could not be done due to resistance.With all the available information, boston scientific concludes that the reported event of sheath torn material was not confirmed.Based on the investigation, there was no torn material along the body of the device; however, the sheath was extended past the distal stop.It is likely that while testing the device before use after it was unpacked, excessive force on the outer sheath caused it to extend past the positive stop, this contradicts the instructions to advance the sheath to the positive stop, and the coil was not able to open or close.Taking all available information into consideration, the most probable cause of this complaint is unintended use error caused or contributed to event, indicating that interaction between the user and the device caused or contributed to the error.
 
Event or Problem Description

Brand Name
STONE CONE
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
LAKE REGION MEDICAL
31c butterfield trail
el paso TX 79906
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20577849
Report Number2124215-2024-67408
Device Sequence Number8170524
Product Code FGO
UDI-Device Identifier08714729430223
UDI-Public08714729430223
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063903200
Device Catalogue Number390-320
Device Lot Number0008737029
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer12/30/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale